Advertisement

Summary

This paper is devoted to the following problem: Given an n-dimensional simplicial complex K, find a refinement K′ of K with the property: For arbitrary data wx ∈ℝ,βx ∈ℝn associated with the vertices x of K, there is a unique quadratic spline function φ with respect to K’, satisfying the Hermite interpolation conditions φ(x)=wx and gradφ(x)=βx for all vertices x of K. It is shown how to solve this problem in the 3-dimensional case, if there exists a certain dual cell complex of K. The underlying concepts however are independent of the number of variables.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Alexandroff, P. and Hopf, H. (1935) Topologie ( Springer, Berlin).Google Scholar
  2. 2.
    Buhl, H.J. (1987) Stückweise quadratische C1-Interpolation und ihr Einsatz bei der Galerkindiskretisierung im Raume H2(s2), Dissertation (Fachbereich Mathematik der Universitüt Wuppertal (D-468)).Google Scholar
  3. 3.
    Heindl, G. (1979) Interpolation and Approximation by Piecewise Quadratic C1-Functions of two Variables. Multivariate Approximation Theory, ed. by W. Schempp and K. Zeller, ISNM Vol. 51 ( Birkhäuser, Basel).Google Scholar
  4. 4.
    Heindl, G. (1985) Construction and Applications of Hermite interpolating Spline Functions of two and three Variables. Multivariate Approximation Theory III, ed. by W. Schempp and K. Zeller, ISNM Vol. 75 ( Birkhäuser, Basel).Google Scholar
  5. 5.
    Powell, M.J.D. and Sabin M.A. (1977) Piecewise Quadratic Approximations on Triangles, ACM Transactions on Mathematical Software, Vol. 3, No. 4, 316–325.CrossRefGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel 1989

Authors and Affiliations

  • Gerhard Heindl
    • 1
  1. 1.Fachbereich MathematikUniversität WuppertalWuppertal 1Germany

Personalised recommendations